Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Wichita, KS

May 30, 2012Butler County, Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2012, 5:36 PM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 54 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 5:36 PM CDT (22:36 UTC)
Expired
May 30, 2012, 6:30 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:36 PM CDTHAIL 1.53 Nnw Downtown Wichita, KS
May 30, 5:36 PM CDTHAIL 1.75East Wichita, KSOFF DUTY NWS EMPLOYEE. HILLSIDE AND DOUGLAS.
May 30, 5:37 PM CDTHAIL 0.883 W Whitewater, KS
May 30, 5:40 PM CDTHAIL 11 W Whitewater, KSOFF DUTY NWS EMPLOYEE.
May 30, 5:47 PM CDTHAIL 0.882 Se Haysville, KSHEAVY DOWNPOUR WITH NICKEL SIZE HAIL. SOME MINOR DAMAGE TO A FEW CARS AT THE GENISIS HEALTH CLUB IN NORTH EAST WICHITA.
May 30, 5:50 PM CDTHAIL 13 E East Wichita, KSAT GREENWICH AND KELLOGG.
May 30, 5:50 PM CDTHAIL 13 Ese Downtown Wichita, KSSPOTTER WAS NEAR LINCOLN AND HILLSIDE
May 30, 5:53 PM CDTHAIL 1.252 E Downtown Wichita, KSDOUGLAS AND HILLSIDE
May 30, 5:57 PM CDTHAIL 0.882 W Mcconnell Air Force, KSAT PAWNEE AND BROADWAY.
May 30, 5:57 PM CDTHAIL 1.25Mcconnell Air Force Bas, KSDELAYED REPORT.
May 30, 6:00 PM CDTHAIL 22 E Downtown Wichita, KSNEAR DOUGLAS AND HILLSIDE SPOTTER REPORTED 1 1/2 TO 2 INCHES.
May 30, 6:01 PM CDTHAIL 1.252 Ese Downtown Wichita, KSSPOTTER REPORTED NEAR HILLSIDE AND EAST KELLOGG.
May 30, 6:01 PM CDTHAIL 1.253 Ese Downtown Wichita, KSSPOTTER WAS NEAR HILLSIDE AND EAST KELLOGG.
May 30, 6:07 PM CDTHAIL 1.252 E East Wichita, KSQUARTER TO HALF DOLLAR SIZED HAIL. MINOR DAMAGE TO CARS.
May 30, 6:10 PM CDTHAIL 1.255 E Downtown Wichita, KSNEAR CENTRAL AND ROCK ROAD.
May 30, 6:10 PM CDTHAIL 1.753 S Andover, KSSPOTTER REPORTED GOLF BALL SIZE HAIL 3 MILES SOUTH OF ANDOVER ON BUTLER ROAD.
May 30, 6:16 PM CDTTSTM WND DMG3 Se Northeast Wichita, KSSLIDE WAS BLOWN OFF WOODEN PLAYSET AND TRAMPOLINE WAS WRAPPED AROUND THE NEIGHBORS FENCE. TREE DAMAGE ALSO REPORTED IN THE AREA
May 30, 6:17 PM CDTHAIL 1.51 Sse Andover, KSANDOVER ROAD AND KELLOG
May 30, 6:17 PM CDTHAIL 1.753 Se East Wichita, KS
May 30, 6:20 PM CDTHAIL 1Andover, KS
May 30, 6:39 PM CDTHAIL 1.251 W Augusta, KSON HIGHWAY 54.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-669 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS53 KICT 302236
SVRICT
KSC015-079-173-302330-
/O.NEW.KICT.SV.W.0126.120530T2236Z-120530T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
  WICHITA...AND MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...NORTHEAST WICHITA...ROSE HILL...ANDOVER...WHITEWATER...
  TOWANDA...POTWIN...AUGUSTA...JABARA AIRPORT...NEWTON AIRPORT...
  BENTON AND ELBING.

THIS WARNING REPLACES THE PREVIOUS WARNING IN AFFECT FOR THE WARNED 
AREA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 38 AND 79.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3809 9680 3757 9680 3753 9747 3809 9747
TIME...MOT...LOC 2235Z 262DEG 18KT 3771 9724

HAIL...1.75IN
WIND...60 MPH

$$

JAKUB
2 follow-up statements
999 
WWUS53 KICT 302255
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT WED MAY 30 2012

KSC015-079-173-302330-
/O.CON.KICT.SV.W.0126.000000T0000Z-120530T2330Z/
SEDGWICK KS-HARVEY KS-BUTLER KS-
555 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BUTLER...SOUTHEASTERN HARVEY AND EASTERN SEDGWICK COUNTIES UNTIL 630
PM CDT...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDOVER...AND
MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ROSE HILL...ANDOVER...WHITEWATER...TOWANDA...POTWIN...
AUGUSTA...BENTON AND ELBING.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 38 AND 79.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING PING PONG AND GOLFBALL SIZED HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3809 9680 3757 9680 3753 9747 3809 9747
TIME...MOT...LOC 2254Z 262DEG 18KT 3769 9718

HAIL...1.75IN
WIND...60 MPH

$$

ES
019 
WWUS53 KICT 302305
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT WED MAY 30 2012

KSC079-302314-
/O.CAN.KICT.SV.W.0126.000000T0000Z-120530T2330Z/
HARVEY KS-
605 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING MOVED OUT OF BARTON COUNTY.

LAT...LON 3791 9716 3809 9680 3757 9680 3753 9747
      3790 9747
TIME...MOT...LOC 2304Z 262DEG 18KT 3769 9724

$$

KSC015-173-302330-
/O.CON.KICT.SV.W.0126.000000T0000Z-120530T2330Z/
SEDGWICK KS-BUTLER KS-
605 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BUTLER
AND EASTERN SEDGWICK COUNTIES UNTIL 630 PM CDT...

AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST WICHITA 
AND MOVING EAST AT 20 MPH.

HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...NORTHEAST WICHITA...ROSE HILL...ANDOVER...AUGUSTA...
TOWANDA...POTWIN...JABARA AIRPORT AND BENTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 38 AND 79.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING 2 INCH DIAMETER HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3791 9716 3809 9680 3757 9680 3753 9747
      3790 9747
TIME...MOT...LOC 2304Z 262DEG 18KT 3769 9724

HAIL...2.00IN
WIND...60 MPH

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 30, 3:43 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT WED MAY 30 2012

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT.
THEN COOLER TEMPS FOR THU/FRI.

THIS EVENING-TONIGHT:
A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE
THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS
OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS
AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB.  THE
COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE-
TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND
TONIGHT.

EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY
INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS
AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL
DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE
SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW
SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH
CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY
SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT
FOR SOUTH CENTRAL KS.

NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO
CEN KS LATE THIS EVENING/OVERNIGHT.  EXPECTING ANOTHER ROUND OF
CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY
AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE
INCREASES.  THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR
JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND
THREAT AS IT TURNS INTO A COMPLEX OF STORMS.  COLD POOL ASSOCIATED
WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE
WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE
STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT
DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT.

THU-FRI:
COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY
PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER
MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO
SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS.

THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND
DRIER AIR TO MOVE ACROSS THE AREA.  COULD ACTUALLY SEE SOME GUSTY
NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE
STILL MOVES ACROSS THIS AREA.  COULD ALSO SEE SOME DIURNALLY DRIVEN
SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT
THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS.

A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI
AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES.  THIS LOOKS TO
INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K
ISENTROPIC LIFT INCREASING.  NOT SURE IF MOST OF THIS WILL BE VIRGA
OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT
WILL KEEP A SLIGHT POP IN FOR THIS CHANCE.

SAT-SUN:
RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR
AREAS ACROSS THE HIGH PLAINS.  SOME UNCERTAINLY ON POPS FOR THIS
TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH
PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH
SAT INTO SUN.

REST OF THE EXTENDED:
MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER
THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK
WEEK.  SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH
PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT.  BUT CURRENT
CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT
THROUGH WED.

KETCHAM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS
MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY
EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE
WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY
BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST
KANSAS.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  71  50  74 /  70  10  10  20
HUTCHINSON      56  71  49  75 /  70  10  10  20
NEWTON          56  68  48  72 /  70  10  10  20
ELDORADO        58  70  48  73 /  70  10  10  20
WINFIELD-KWLD   61  73  49  75 /  70  10  10  20
RUSSELL         52  70  48  77 /  70  10  10  20
GREAT BEND      53  71  49  78 /  70  10  10  20
SALINA          55  71  48  75 /  70  10  10  20
MCPHERSON       55  69  49  74 /  70  10  10  20
COFFEYVILLE     64  73  50  73 /  70  30  10  20
CHANUTE         61  70  48  73 /  70  30  10  20
IOLA            61  68  48  73 /  70  30  10  20
PARSONS-KPPF    63  72  49  72 /  70  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 4:24 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT WED MAY 30 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER CENTRAL AND
SOUTH CENTRAL KANSAS. WHILE MOST OF THE AREA WILL HAVE A CHANCE
TO EXPERIENCE SEVERE STORMS TONIGHT...LOCATIONS ALONG AND WEST OF
A LINE FROM HOISINGTON TO ELDORADO TO SEDAN WILL HAVE A CHANCE FOR
A MORE SIGNIFICANT SEVERE THREAT. IN THESE LOCATIONS THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL ALONG
WITH 70 MPH WINDS. IN ADDITION AN ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS
WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY.
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL AND SOUTH
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/LAWSON/MWM/KETCHAM

In the hours before

Local storm report, May 30, 5:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
525 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             SSW MID CONTINENT AIRPO 37.65N 97.44W
05/30/2012  E0.88 INCH       SEDGWICK           KS   NWS EMPLOYEE

            NICKEL SIZE HAIL AT THE NATIONAL WEATHER SERVICE OFFICE

&&

SGS
Local storm report, May 30, 5:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 SSW MAIZE             37.73N 97.47W
05/30/2012  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 30, 5:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             4 WNW DOWNTOWN WICHITA  37.71N 97.40W
05/30/2012  E1.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

            NEAR 235 AND ZOO BLVD

&&

SGS
Local storm report, May 30, 5:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 N WEST WICHITA        37.72N 97.46W
05/30/2012  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE. NEAR 21ST AND MAIZE.

&&

BDK
Local storm report, May 30, 5:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             1 E WEST WICHITA        37.69N 97.44W
05/30/2012  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

            AT 13TH AND WEST.

&&

BDK
Local storm report, May 30, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
05/30/2012  E1.00 INCH       SEDGWICK           KS   EMERGENCY MNGR

            1 INCH HAIL AT THE EOC DOWNTOWN

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:21 PM CDTSevere Thunderstorm WarningICTSumner24 min
May 29, 7:43 PM CDTSpecial Weather StatementICTButler32 min
May 29, 7:47 PM CDTSevere Thunderstorm WarningICTButler28 min
May 29, 8:16 PM CDTSpecial Weather StatementICTGreenwood29 min
May 29, 10:15 PM CDTSpecial Weather StatementICTSedgwick30 min
May 29, 10:19 PM CDTSevere Thunderstorm WarningICTSedgwick26 min
May 29, 10:24 PM CDTSpecial Weather StatementICTKingman36 min
May 29, 10:30 PM CDTSevere Thunderstorm WarningICTKingman30 min
May 29, 11:03 PM CDTSpecial Weather StatementICTSedgwick27 min
May 29, 11:06 PM CDTSpecial Weather StatementICTMarion24 min
May 29, 11:19 PM CDTSevere Thunderstorm WarningICTChase, Marion26 min
May 29, 11:32 PM CDTSpecial Weather StatementICTButler28 min
May 30, 1:21 AM CDTSpecial Weather StatementICTElk24 min
May 30, 3:43 PM CDTSpecial Weather StatementICTLincoln, Russell32 min
May 30, 3:46 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell44 min
May 30, 4:00 PM CDTSevere Thunderstorm WarningICTBarton45 min
May 30, 4:25 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell65 min
May 30, 4:29 PM CDTSpecial Weather StatementICTSedgwick46 min
May 30, 4:40 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick65 min
May 30, 4:41 PM CDTSevere Thunderstorm WarningICTBarton64 min
May 30, 5:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline56 min
May 30, 5:27 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell48 min
May 30, 5:37 PM CDTAreal Flood WarningICTBarton, Russell6 hr
May 30, 5:47 PM CDTSevere Thunderstorm WarningICTRice43 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningICTSaline28 min
May 30, 5:56 PM CDTSevere Thunderstorm WarningICTMcPherson64 min
May 30, 6:13 PM CDTSevere Thunderstorm WarningICTBarton, Russell51 min
May 30, 6:16 PM CDTSevere Thunderstorm WarningICTHarvey, Reno59 min
May 30, 6:26 PM CDTSevere Thunderstorm WarningICTRice34 min
May 30, 6:33 PM CDTSevere Thunderstorm WarningICTButler57 min
May 30, 6:36 PM CDTAreal Flood WarningICTButler, Sedgwick3 hr
May 30, 6:56 PM CDTSevere Thunderstorm WarningICTMcPherson34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.